MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; ARTERIAL EMBOLIZATION DEVICE

AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; ARTERIAL EMBOLIZATION DEVICE
Model Number 9-AVP2-004
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of device embolization was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined; however, information from the field indicated that a larger, 6 mm, device was implanted.
 
Event or Problem Description
In (b)(6) 2018, 4 mm amplatzer vascular plug ii was implanted in the patient ductus arterious.The day after implant, the patient presented with symptoms of device embolization.On (b)(6) 2018, percutaneous retrieval of the device was performed and replaced with a 6 mm amplatzer duct occluder ii (lot number: 6277108).The patient is reported to be stable.The user believes they undersized the device.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
ARTERIAL EMBOLIZATION DEVICE
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key7586952
Report Number2135147-2018-00067
Device Sequence Number2221617
Product Code KRD
UDI-Device Identifier00811806010359
UDI-Public00811806010359
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number9-AVP2-004
Device Catalogue Number9-AVP2-004
Device Lot Number5623873
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;